Vol. 18, No. 3, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Vol. 285: 1  2
Vol. 284: 1  2
Vol. 283: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Subscriptions
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Operators with finite ascent and descent

Selwyn Ross Caradus

Vol. 18 (1966), No. 3, 437–449
Abstract

Let X be a Banach space and T a closed linear operator with range and domain in X. Let α(T) and δ(T) denote, respectively, the lengths of the chains of null spaces N(TK) and ranges R(TK) of the iterates of T. The Riesz region RT of an operator T is defined as the set of λ such that α(T λ) and δ(T λ) are finite. The Fredholm region FT is defined as the set of λ such that n(T λ) and d(T λ) are finite, n(T) denoting the dimension of N(T) and d(T) the codimension of R(T). It is shown that FT JT is an open set on the components of which α(T λ) and δ(T λ) are equal, when T is densely defined, with common value constant except at isolated points. Moreover, under certain other conditions, RT is shown to be open. Finally, some information about the nature of these conditions is obtained.

Mathematical Subject Classification
Primary: 47.10
Milestones
Received: 5 August 1965
Published: 1 September 1966
Authors
Selwyn Ross Caradus